Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 83, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 7, 2001, 6:07 PM MDT for Weld County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 7, 2001, 6:07 PM MDT (00:07 UTC)
- Expired
- Jul 7, 2001, 6:45 PM MDT
- In force
- 38 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Weld County, CO
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 873 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 2730 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 16.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 080007 SVRDEN COC123-080045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 607 PM MDT SAT JUL 7 2001 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL WELD COUNTY IN NORTHEAST COLORADO * UNTIL 645 PM MDT * AT 607 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHWEST OF BRIGGSDALE...OR ABOUT 28 MILES NORTHEAST OF GREELEY...MOVING NORTHEAST AT 10 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... BRIGGSDALE...GROVER...HEREFORD...KEOTA AND PURCELL. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4098 10459 4059 10460 4066 10404 4099 10410 KLEYLA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:30 PM MDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 7, 3:30 PM MDT, 2 hours 37 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 330 PM MDT SAT JUL 7 2001 NEXT COUPLE OF DAYS LOOK INCREASINGLY WET FOR NERN CO AS STUBBORN UPR LVL HIGH SPINNING OVR OKLAHOMA WOBBLES A BIT EASTWARD...OPENING THE DOOR TO MONSOON FLOW. H20 VAPOR IMAGERY SHOWS AMPLE MID/UPR LVL MOISTURE STREAMING NWRD UP INTO UT AND WRN CO ATTM. EMBEDDED WITHIN THIS FLOW IS A FAIRLY STG MID-LVL VORT MAX NOW OVR NWRN CORNER OF STATE. A SECOND VORT MAX CAN ALSO BE SEEN CREEPING N/NWWRD OVR THE NRN TX/OK PANHANDLES. IT/S THE NRN DISTURBANCE THAT WILL PROVIDE THE ENERGY FOR EVENING T-STORMS OVR AND ALONG THE FRONT RANGE. IN PAST HR T-STORM PASSING OVR FRASER PRODUCED MARBLE SIZE HAIL. RADAR HAS ALSO INDICATING FAIRY HVY RAINFALL /UP TO 1.5 INCH PER HR/ WITH STORM CROSSING LARIMER CTY. MODEL SOUNDINGS SHOW UPWARDS OF 1.2 INCHES OF PRECIPITABLE WATER THIS EVENING AROUND DEN...BOU...GLY AND FCL...AND SFC DEWPTS IN THE MID 50S TO LOWER 60S. USING LATEST ACRS SOUNDINGS...CAPES PROGD TO BE IN THE 1200 TO 2100 J/KG RNG IN PARTS OF THE URBAN CORRIDOR AND ON THE ADJACENT PLAINS. FURTHERMORE WILL HV TO WATCH FOR CONVECTIVE INITIATION ALONG A SFC BNDRY SITTING NRLY STNRY THE PAST SVRL HRS ROUGHLY FM CHATFIELD RESERVOIR/SW OF DEN/ TO WIGGINS IN WRN MORGAN CTY. COULD SEE A FEW HVY RAINERS CROP UP ALONG THIS BNDRY WITH STORM MOTIONS EXPECTED TO BE QUITE WK. STORMS ROLLING OFF FRONT RANGE THE NRN HALF OF URBAN CORRIDOR AND NRN WELD CTYS COULD PSBLY BECOME SVR WITH LARGE HAIL AND VRY STONG T-STORM WINDS MAIN RISK. WITH VORT MAX/SHRTWV OUT OF THE AREA BY MIDNIGHT...SKIES SHOULD GO CLR/MOSTLY CLR ALL AREAS. ON SUNDAY...CHANCES FOR MEASURABLE RAINFALL INCREASE PARTICULARLY BY LATE INTHE DAY WITH PASSAGE OF YET ANOTHER STG VORT MAX/SHRT WV EMBEDDED WITH A DEEP LAYER OF MONSOON MOISTURE. PRECIPITABLE WATER VALUES RISE AND DEWPTS E OF MTNS ALSO ON THE INCREASE WITH ARRIVAL OF WHAT APRS TO BE A WEAK NLY SURGE DURING THE MRNG HRS. CROSS SECTIONS SHOW E-SELY FLOW DEEPENING DURING THE DAY WITH CAPES APCHG TO 2500-3000 J/KG BY LATE AFTN UP ALONG THE FNT RNG FTHLS. RIGHT NOW CHANCES LOOK PRETTY GOOD FOR AREAS OF HVY RAINFALL IN AND NEAR THE FTHLS BY LATE IN THE DAY. WILL REALLY NEED TO KP AN EYE ON THIS. WITH INCREASE IN MOISTURE AND THE SHFT IN WINDS...TEMPS MAY NOT RISE MUCH ABV 90 ON THE PLAINS. HWVR AVN AND MRF TEMP GUIDANCE LOOK TOO COOL...AS THEY HAVE FOR THE PAST SVRL WEEKS. LOOKING AHEAD MONDAY THROUGH SATURDAY...CHANCES LOOK GOOD WE'LL HV ANOTHER CHANCE FOR HVY LATE DAY RAINFALL MONDAY. ALSO SEE DAYTIME TEMPS ON THE PLAINS NOT GETTING OUT OF THE 80S. THIS WOULD BREAK THE LONG STRETCH OF 90 DEG WX WE/VE BEEN HAVING. LATER IN THE WEEK...MEDIUM RNG MODELS SHOW UPR RIDGE OVR THE LOWER GREAT PLAINS CREEPING WESTWARD...CONSEQUENTLY SHIFTING THE DEEPEST MONSOON FLOW AWAY FROM US. STILL THERE SHOULD BE ENOUGH MOISTURE AROUND TO PRODUCE THE TYPICAL ROUND OF AFTN AND EVE STORMS EACH DAY. ALSO SEE TEMPS RETURNING TO THE 90S ON THE PLAINS AFTER MONDAY/S BRIEF COOL DOWN. BAKER .DfEN...NONE.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:54 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 36 min |
| Jul 7, 9:05 PM MDT | Severe Thunderstorm Warning | BOU | Park | 25 min |
| Jul 7, 9:23 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 37 min |
| Jul 8, 12:14 AM MDT | Severe Thunderstorm Warning | BOU | Logan | 46 min |
| Jul 8, 4:22 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Douglas, Jefferson | 53 min |
| Jul 8, 4:22 PM MDT | Severe Thunderstorm Warning | BOU | Denver | 53 min |
| Jul 8, 4:55 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver, Jefferson | 35 min |
| Jul 8, 5:11 PM MDT | Flash Flood Warning | BOU | Arapahoe, Denver | 94 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.